Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Clinically hypogonadic.. what should I do?
Apr 3, 2002

Hi,

I'm HIV+ CD4 ~450, VL U/D (D4T, 3TC, NVP). My testosterone level is just below the lower limit of the normal range, although has been much lower. I'm clinically hypogonadic (NO libido, dec. freq. of shaving, paucity of body hair, often fatigued). Other endocrine parameters are normal.

In your experience am I likely to regain normal testicular function without testosterone replacement therapy? Or should I try and persuade my physician to prescribe me testosterone as this would ameliorate my symptoms?

Many thanks,

LD

Response from Dr. Frascino

Hello LD,

Why would you have to persuade your physician to prescribe a testosterone supplement if your levels are low and your Mr. Happy is out of commission? If he or she needs to be persuaded, perhaps you should search for another HIV specialist. Will your testosterone levels normalize on their own? Most likely not. Besides, why even consider a wait-and-see approach when you are clearly quite symptomatic? You have a very clear indication for testosterone supplementation. I'd recommend the new gel formulation, AndroGel. It's applied topically once-per-day. The dose can be adjusted based on your response. (Or should that be Mr. Happy's response?) This is definitely a quality of life issue. Not having to shave as often may be OK, but no nookie??? That qualifies as cruel and unusual punishment. So give "love potion #9" a try. I think you'll be glad you did. And after all, it is the Easter Season. So Mr. Happy should be ready to rise from the dead.

Good luck.

Dr. Bob


Previous
loss of smell in HIV+ patients
Next
similar disease like HIV

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement